Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 298, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2007, 8:32 PM CDT for Goodhue County, Minnesota; Pepin County, Pierce County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 8:32 PM CDT (01:32 UTC)
- Expired
- Aug 11, 2007, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Goodhue County, MN, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 9:00 PM CDT | HAIL 1.75 | Welch, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3342 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 120132
SVRMPX
MNC049-WIC091-093-120230-
/O.NEW.KMPX.SV.W.0298.070812T0132Z-070812T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOODHUE COUNTY IN SOUTHEAST MINNESOTA...
PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
PEPIN COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 930 PM CDT
* AT 829 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF RED
WING...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
RED WING...
ELLSWORTH...
BAY CITY...
PLUM CITY...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4476 9264 4455 9281 4454 9291 4444 9298
4429 9283 4437 9256 4437 9245 4445 9243
4443 9210 4459 9203 4460 9192 4469 9214
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:20 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 11, 3:20 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CDT SAT AUG 11 2007 .DISCUSSION... A LITTLE TRICKY ON SEVERE CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. A COUPLE PARAMETERS NOT QUITE MATCHING UP. BEST LOW LEVEL FLOW IS PULLING OFF JUST TO OUR S AND SE FROM NORTHERN AND CENTRAL IOWA ON INTO CENTRAL AND SOUTHWEST WISCONSIN. HOWEVER..PLENTY OF INSTABILITY UNDER WEAKENING CAP OVER CENTRAL MINNESOTA...NEAR COOL FRONT...ALTHOUGH TREND FOR HIGHER CAPE OVER SW AND THEN INTO SE MN THIS EVENING. PLUME OF STEEP MID LAPSE RATES ALSO SITTING OVER SOUTH CENTRAL MN WITH ADVECTION OF SAME INTO WEST CENTRAL WI. WILL MENTION SEVERE OVER PORTIONS OF SOUTH CENTRAL MN INTO WEST CENTRAL WI THIS EVENING BUT COULD NOT RULE OUT A COUPLE STRONG STORMS OVER EAST CENTRAL. ISOLATED TORNADO NOT OUT OF QUESTION OVER SOUTH CENTRAL MN AS WELL. LOW LEVEL SHEAR NOT THE BEST BUT DEEPER LAYER AS HIGH AS 40 KNOTS OVER SOUTH CENTRAL MN ON THE LATEST LAPS. LOOKS AS IF MAIN FORCING MOVING SE OF OUR AREA BEFORE MIDNIGHT. NICE DRYING MOVING IN BEHIND SYSTEM FOR SUNDAY BUT STRONG WARMING RETURNING FOR LATE SUNDAY NIGHT INTO MONDAY. WILL KEEP THE SMALL POPS GOING FOR LATE SUNDAY NIGHT AND MONDAY MORNING BUT WARM VERY WARM ID LEVEL TEMPS MOVING IN DURING MONDAY. SOME CHANCE OF THUNDER CONTINUING INTO MONDAY MORNING BUT WILL LEAVE OUT FOR NOW. BETTER CHANCE OF LATE MONDAY AFTERNOON AND MONDAY NIGHT OVER EAST CENTRAL MN AND WEST CENTRAL WI. SIGNAL STILL THERE FOR WARM ADVECTION ON WEDNESDAY OVER SOUTH CENTRAL MN...POSSIBLY A LITTLE FARTHER NORTH. UPPER NORTHWEST FLOW STILL BUILDS IN FOR REST OF WEEK BUT SOME HINT OF FLATTENING BY THE WEEKEND. && .AVIATION.../18Z TAF CYCLE/ CDFNT NEARLY TO AXN AND WL CONT TO PUSH EWRD REACHING MSP ARND 02Z. AMS AHD OF FNT RMNS VRY UNSTBL BUT STILL SMWT CAPPED. CONVECTIVE INHIBITION PROGGED BY RUC MODEL TO DCRS BY 00Z WITH AMS RMNG VRY UNSTBL SC INTO EC MN THEN INTO WC WI. MAIN TAF SITE AT RISK FOR STG TSTMS WOULD BE KEAU WITH RISK AT KMSP. COOLER AND STBL CNDN PRES BUILDING ACRS AREA IN WAKE OF CDFNT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/BAP
Hazardous weather outlook, Aug 11, 4:29 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CDT SAT AUG 11 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 429 AM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX OVER THE UPPER MIDWEST...WILL CONTINUE TO LIFT NORTHEAST OVER WEST CENTRAL WISCONSIN THIS MORNING. THUNDERSTORMS ARE EXPECTED TO WEAKEN AND SLOWLY DIMINISH OVER EASTERN MINNESOTA AND WESTERN WISCONSIN. A COLD FRONT IS FORECAST TO MOVE INTO CENTRAL MINNESOTA THIS AFTERNOON. THE FRONT IS EXPECTED TO LIFT OVER WISCONSIN AND SOUTHEAST MINNESOTA BY MIDNIGHT TONIGHT. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG AND JUST EAST OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS ALONG WITH HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THROUGH MID MORNING AND AGAIN THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 11, 8:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG HOWARD LAKE 45.06N 94.07W
08/11/2007 WRIGHT MN AMATEUR RADIO
AMATEUR RADIO SPOTTERS REPORT POWER LINES BEING DOWNED BY
STRONG WINDS IN THE HOWARD LAKE AND COKATO AREAS.
0649 PM HAIL BUFFALO 45.18N 93.87W
08/11/2007 E1.00 INCH WRIGHT MN TRAINED SPOTTER
0653 PM HAIL BUFFALO 45.18N 93.87W
08/11/2007 E0.88 INCH WRIGHT MN TRAINED SPOTTER
DIMES TO NICKELS REPORTED.
0655 PM HAIL WINSTED 44.97N 94.05W
08/11/2007 E0.88 INCH MCLEOD MN TRAINED SPOTTER
0657 PM HAIL BUFFALO 45.18N 93.87W
08/11/2007 E1.25 INCH WRIGHT MN TRAINED SPOTTER
0707 PM HAIL WINSTED 44.97N 94.05W
08/11/2007 E0.88 INCH MCLEOD MN TRAINED SPOTTER
0728 PM HAIL 2 W WATERTOWN 44.96N 93.89W
08/11/2007 E0.88 INCH CARVER MN TRAINED SPOTTER
0746 PM HAIL WATERTOWN 44.96N 93.85W
08/11/2007 E0.75 INCH CARVER MN NWS EMPLOYEE
0807 PM HAIL CHASKA 44.82N 93.61W
08/11/2007 E0.88 INCH CARVER MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
816 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL JORDAN 44.67N 93.63W
08/11/2007 E1.00 INCH SCOTT MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
818 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 5 E JORDAN 44.67N 93.53W
08/11/2007 E0.75 INCH SCOTT MN LAW ENFORCEMENT
&&
KATLocal storm report, Aug 11, 8:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL CHASKA 44.82N 93.61W
08/11/2007 E0.75 INCH CARVER MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL PRIOR LAKE 44.73N 93.43W
08/11/2007 E0.75 INCH SCOTT MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL PRIOR LAKE 44.73N 93.43W
08/11/2007 E0.88 INCH SCOTT MN TRAINED SPOTTER
&&
KATThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:02 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 58 min |
| Aug 11, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 64 min |
| Aug 11, 7:55 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 65 min |
| Aug 11, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 63 min |
| Aug 11, 8:01 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 59 min |
| Aug 11, 8:16 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 59 min |
| Aug 11, 8:26 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 64 min |
| Aug 11, 8:43 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 62 min |
| Aug 11, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 32 min |
| Aug 11, 9:13 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 47 min |
| Aug 11, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Steele, Waseca | 54 min |
| Aug 11, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 63 min |
| Aug 11, 11:31 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.